Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 66, NWS Memphis, TN

June 20, 2015Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood warning at Jun 20, 2015, 11:33 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It took effect at Jun 24, 2015, 4:00 AM CDT. It was in force for 35 days.

The area

The counties it named.

The facts

Issued
Jun 20, 2015, 11:33 AM CDT (16:33 UTC)
In effect from
Jun 24, 2015, 4:00 AM CDT
Expired
Jul 29, 2015, 11:13 AM CDT
In force
35 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Osceola (OSGA4).

Action stage
24 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 20, 11:04 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 20, 11:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CDT SAT JUN 20 2015

.UPDATE...

REMNANTS OF BILL REMAIN OVER THE OHIO VALLEY THIS MORNING. OUTER
CLOUD BANDS ASSOCIATED WITH BILL CONTINUE TO AFFECT PORTIONS OF
NORTHWEST TENNESSEE BUT THESE SHOULD GRADUALLY DIMINISH AS THE DAY
GOES ON.

MEANWHILE...AN AREA OF CLOUDS ALSO STRETCHES FROM CHARLESTON
MISSISSIPPI TO AMORY MISSISSIPPI. HRRR SHOWS SOME POP UP
THUNDERSTORMS DEVELOPING THIS AFTERNOON NEAR THIS AREA OF CLOUDS.
WILL CONTINUE WITH THE 20 POP.

OTHERWISE...THE BUILDING HEAT WILL BE THE MAIN CONCERN OVER THE
NEXT SEVERAL DAYS. EXPECT HIGHS TODAY TO GET INTO THE LOWER 90S.

UPDATE TO REMOVE MORNING WORDING WILL BE OUT SHORTLY.

KRM

&&

.DISCUSSION... /ISSUED 427 AM CDT SAT JUN 20 2015/

IT WILL BE BACK TO THE SUMMER HEAT TODAY WILL LITTLE IF ANY RAIN
FOR THE NEXT SEVERAL DAYS AS TROPICAL DEPRESSION BILL PUSHES AWAY
FROM THE MIDSOUTH. EXCESSIVE HEAT IS FORECAST TO DEVELOP SUNDAY
INTO THE UPCOMING WORK WEEK...BUT THE GOOD NEWS IS THAT MODELS
HAVE BEEN CONSISTENT IN SHOWING THE EXCESSIVE HEAT WILL BE
RELATIVELY SHORT LIVED THIS TIME AROUND WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS TOWARD THE END OF THE WORK WEEK AND SOMEWHAT
COOLER TEMPERATURES SPREADING INTO THE AREA FROM THE NORTHWEST
NEXT WEEKEND.

EARLY THIS MORNING...TROPICAL DEPRESSION BILL WAS CENTERED ALONG THE
IN / KY BORDER AND WAS MOVING EAST-NORTHEASTWARD. ACROSS THE
MIDSOUTH...ONLY A FEW LINGERING SHOWERS WERE NOTED IN THE EXTREME
SOUTHERN PORTIONS OF NORTH MS. CLOUDS WERE CLEARING FROM THE WEST.

SOUTHWEST WINDS IN THE WAKE OF BILL ARE FORECAST TO PUSH HOT AIR
INTO THE REGION TODAY. HIGH TEMPERATURES WILL BE MOSTLY IN THE
LOWER 90S EXCEPT UPPER 80S TOWARD PARIS TN. AFTERNOON HEAT INDEX
READINGS ARE FORECAST TO CLIMB TO BETWEEN 100 AND 103 DEGREES FROM
PORTIONS OF NORTHEAST AND EAST CENTRAL AR INTO SOUTHWEST TN AROUND
MEMPHIS...AND MUCH OF NORTH MS. LINGERING CLOUDS MAINLY ALONG THE
TN RIVER VALLEY WILL CONTINUE TO DECREASE THIS MORNING LEAVING
MOSTLY TO PARTLY SUNNY SKIES ACROSS THE MIDSOUTH. MODELS INDICATE
THE POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS OCCURRING WITH
DAYTIME HEATING AND LINGERING MOISTURE TODAY ACROSS PORTIONS OF
NORTH MS...INDICATED A 20 PERCENT POP FOR THIS AREA TODAY.

UPPER LEVEL RIDGING WILL BEGIN TO STRENGTHEN ACROSS THE MIDSOUTH
SUNDAY WITH A SOUTHWEST LOW LEVEL FLOW PUSHING EVEN HOTTER AIR
INTO THE AREA. AFTERNOON HEAT INDEX READINGS MAY REACH 105 DEGREES
ESPECIALLY FROM EAST CENTRAL AR INTO NORTHWEST MS WHERE A HEAT
ADVISORY MAY BE NEEDED IN LATER FORECASTS. WILL NEED TO SEE HOW
MUCH IF ANY AFTERNOON DEW POINTS MIX OUT THIS AFTERNOON TO GET A
BETTER HANDLE ON WHERE THE HEAT ADVISORY WILL BE NEEDED SUNDAY IF
ANYWHERE. ANY CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LESS
THAN MENTIONABLE LEVELS.

MONDAY LOOKS TO BE A VERY HOT DAY. STRONG HIGH PRESSURE ALOFT WILL
BUILD OVER THE REGION FROM THE WEST WITH MOSTLY SUNNY SKIES. HIGH
TEMPERATURES WILL CLIMB INTO THE MIDDLE AND UPPER 90S. HEAT INDEX
READINGS ARE FORECAST TO CLIMB TO NEAR OR ABOVE 105 DEGREES ACROSS
MUCH OF THE AREA. A HEAT ADVISORY WILL PROBABLY BE NEEDED.

LITTLE CHANGE IN THE HOT AND MOSTLY RAIN FREE WEATHER IS SEEN
INTO THURSDAY. SMALL CHANCES FOR AFTERNOON THUNDERSTORMS ARE
POSSIBLE ACROSS PORTIONS OF THE AREA WEDNESDAY AND THURSDAY BUT
CONFIDENCE IS LOW.

MODELS INDICATE THE UPPER LEVEL RIDGE WILL BREAK DOWN ACROSS THE
MIDSOUTH THURSDAY NIGHT INTO FRIDAY. NORTHWEST FLOW ALOFT WILL
STRENGTHEN ACROSS THE REGION LEADING TO A CHANCE OF SHOWERS AND
THUNDERSTORMS LATE IN THE WORK WEEK OR EARLY NEXT WEEKEND. MODELS
DIFFER ON HOW THIS WILL EVOLVE WITH THE POSSIBILITY OF A MESOSCALE
CONVECTIVE SYSTEM AFFECTING THE REGION.

JCL

&&

.AVIATION...

12Z TAFS

VFR CONDITIONS EXPECTED AT ALL TERMINALS OVER THE NEXT 24 HOURS.
THERE IS A SMALL CHANCE THAT AN ISOLATED THUNDERSTORM COULD
IMPACT TUP THIS AFTERNOON...BUT CONFIDENCE IS TOO LOW TO INCLUDE
IN TAF AT THIS TIME. WINDS WILL BE SOUTH-SOUTHWESTERLY BETWEEN
10-15 MPH TODAY.

TVT

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 20, 3:42 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT SAT JUN 20 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
342 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WILL DEVELOP SUNDAY THROUGH THURSDAY WITH AFTERNOON
HEAT INDEX READINGS POSSIBLY CLIMBING TO NEAR OR ABOVE 105 DEGREES
IN MANY LOCATIONS. A HEAT ADVISORY MAY BECOME NECESSARY FOR MUCH
OF THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:01 PM CDTFlash Flood WarningMEGLafayette, Prentiss, Tippah, Union3 hr
Jun 19, 10:17 PM CDTFlash Flood WarningMEGLafayette, Panola, Union3 hr
Jun 19, 10:19 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tishomingo3 hr
Jun 19, 11:44 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union13 hr
Jun 20, 11:33 AM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale39 days

Nearby

River Flood Warnings in Tennessee, 2015River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.